Kentucky, 2005Damaging Winds in Kentucky, August 26, 2005
August 26, 2005 · NWS PAH · 3 events in 3 counties and zones
3 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $85,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Aug 26, 1:20 PM CST, 2 hours 10 minutes earlier.
Area forecast discussion, Aug 26, 1:20 PM CST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
220 PM CDT FRI AUG 26 2005
.DISCUSSION...
EARLY THIS AFTERNOON A LINE OF EASTWARD MOVING SEVERE AND NEAR
SEVERE THUNDERSTORMS THAT FORMED ON AN OUTFLOW BOUNDARY ASSOCIATED
WITH AN MCS TO OUR NORTH HAS RECENTLY ENTERED THE WESTERN EDGE OF
OUR CWA. SOME OF THE STORMS IN THIS LINE HAVE PRODUCED DAMAGING
WINDS IN AREAS TO OUR WEST.
NOT SURE JUST HOW MUCH THE AFOREMENTIONED SYSTEM WILL AFFECT THE
LOCAL ENVIRONMENT...WHICH WILL DETERMINE WHAT HAPPENS THIS EVENING
AND POSSIBLY OVERNIGHT. FOR THIS EVENING WILL GO LIKELY POPS
EVERYWHERE EXCEPT THE SOUTHEAST CORNER OF THE CWA...AND MORE OR LESS
FLIP THAT AROUND AFTER MIDNIGHT. THROUGH 12Z SATURDAY MODELS STILL
TRYING TO GENERATE A COUPLE OF ROUNDS OF RW/TRW THAT ARE SUPPOSED TO
TRACK ACROSS THE CWA. LATEST SAT PIX SHOWING A CLUSTER OF RW/TRW
OVER SE KANSAS HEADING EAST...SO PROVIDING THE LEAD SYSTEM DOESNT
STABILIZE US OUT TOO BADLY...MAYBE THE MODEL SOLUTIONS WILL PAN OUT.
APPROACHING WEAK COLD FRONT NOW FORECAST TO CROSS THE CWA SATURDAY
EVENING INTO EARLY SUNDAY MORNING SO WILL KEEP POPS IN THROUGH
SATURDAY NIGHT. IN THE WAKE OF THIS SYSTEM HIGH PRESSURE OVER THE
AREA IS FORECAST TO KEEP THE AREA DRY. GFSLR SHOWING AN UPPER LOW
PASSING OVER THE REGION THE MIDDLE OF NEXT WEEK...BUT NOT CRANKING
OUT ANY QPF WITH IT...SO WONT BE SURPRISED IF FUTURE SHIFTS HAVE TO
ADD POPS FOR THOSE PERIODS. GFS80 TRYING TO BRING THE REMNANTS OF
HURRICANE KATRINA TOO FAR WEST MONDAY NIGHT INTO TUESDAY NIGHT...BUT
THIS SOLUTION DOES NOT JIVE WELL WITH NHC FORECAST TRACK OR THE NAM
SOLUTION. CONSEQUENTLY KEPT US DRY DURING THIS PERIOD.
USED A NAM/MAV MOS BLEND FOR TEMPERATURES.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...SVR TSTM WATCH #747 UNTIL 6 PM CDT.
MO...SVR TSTM WATCH #747 UNTIL 6 PM CDT.
IL...SVR TSTM WATCH #747 UNTIL 6 PM CDT.
IN...SVR TSTM WATCH #747 UNTIL 6 PM CDT.
&&
JAP
Hazardous weather outlook, Aug 26, 2:53 AM CST, 12 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
353 AM CDT FRI AUG 26 2005
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-270900-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO...
CARMI...CARBONDALE...MURPHYSBORO...HERRIN...HARRISBURG...
SHAWNEETOWN...JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...
CAIRO...MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...
POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...
CLINTON...BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...
BENTON...MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...
MORGANFIELD...DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...
OWENSBORO...CALHOUN...GREENVILLE...ELKTON...PERRYVILLE...
MARBLE HILL...CAPE GIRARDEAU...JACKSON...PIEDMONT...VAN BUREN...
DONIPHAN...POPLAR BLUFF...BLOOMFIELD...SIKESTON...CHARLESTON...
NEW MADRID
353 AM EST FRI AUG 26 2005 /353 AM CDT FRI AUG 26 2005/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHEAST MISSOURI...WESTERN KENTUCKY...AND
SOUTHWEST INDIANA.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS TODAY AND
TONIGHT. THE MAIN THREAT WITH ANY THUNDERSTORMS WILL BE DAMAGING
WINDS. LOCALLY HEAVY RAINS ARE ALSO POSSIBLE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THUNDERSTORMS ARE FORECAST SATURDAY AND SATURDAY NIGHT AS A COLD
FRONT MOVES THROUGH THE QUAD STATE. WHILE NO SEVERE WEATHER IS
FORECAST...THAT WOULD BE THE BEST CHANCE TIME PERIOD FOR ANY
HAZARDOUS WEATHER.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED TODAY.
In the hours before
Special weather statement, Aug 26, 1:48 PM CST, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
248 PM CDT FRI AUG 26 2005
ILZ081-082-085-086-262030-
FRANKLIN IL-HAMILTON IL-SALINE IL-WILLIAMSON IL-
248 PM CDT FRI AUG 26 2005
A LINE OF STRONG STORMS WILL MOVE ACROSS WILLIAMSON AND FRANKLIN
INTO HAMILTON AND SALINE COUNTIES IN SOUTHERN ILLINOIS THROUGH MID
AFTERNOON. THE STORMS SHOULD IMPACT THE COMMUNITIES OF BENTON...
MARION...MCLEANSBORO...AND HARRISBURG AS THEY PUSH EAST AT 35 TO 40
MPH THROUGH 300 PM.
WIND GUSTS OF 40 TO 50 MPH FROM THESE STORMS COULD TOSS AROUND LOOSE
OBJECTS LEFT OUTDOORS...AND BREAK SOME TREE LIMBS. SOME TREES MAY
ALSO FALL DUE TO THE STRONG WINDS.
THIS STORM WILL ALSO BE CAPABLE OF PRODUCING RAINFALL AMOUNTS IN
EXCESS OF AN INCH IN ONE HOUR...AS WELL AS FREQUENT AND DANGEROUS
LIGHTNING.
IF THESE STORMS ARE MOVING TOWARD YOUR AREA...SEEK SHELTER INDOORS.
RJP/MTF
Local storm report, Aug 26, 2:26 PM CST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
326 PM CDT FRI AUG 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0217 PM TSTM WND GST HARRISBURG 37.74N 88.55W
08/26/2005 60 MPH SALINE IL TRAINED SPOTTER
SPOTTER WAS ONE QUARTER OF A MILE EAST OF HARRISBURG.
&&
MIKENLocal storm report, Aug 26, 2:45 PM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
345 PM CDT FRI AUG 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL POPLAR BLUFF 36.76N 90.41W
08/26/2005 1.00 INCH BUTLER MO EMERGENCY MNGR
ALSO, PEA SIZED HAIR MIXED IN WITH THE QUARTER SIZE HAIL.
&&
MIKENLocal storm report, Aug 26, 2:45 PM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY...CORRECTION
345 PM CDT FRI AUG 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL POPLAR BLUFF 36.76N 90.41W
08/26/2005 1.00 INCH BUTLER MO EMERGENCY MNGR
ALSO, PEA SIZED HAIL MIXED IN WITH THE QUARTER SIZE HAIL.
&&
MIKENLocal storm report, Aug 26, 2:53 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
353 PM CDT FRI AUG 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0336 PM TSTM WND GST VANDUSER 36.99N 89.69W
08/26/2005 60 MPH SCOTT MO FIRE DEPT/RESCUE
&&
MIKENSpecial weather statement, Aug 26, 3:08 PM CST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
408 PM CDT FRI AUG 26 2005
ILZ075-076-080>082-084>086-088-089-MOZ076-086-087-100-107-108-262145-
BOLLINGER MO-CAPE GIRARDEAU MO-CARTER MO-FRANKLIN IL-HAMILTON IL-
JACKSON IL-JEFFERSON IL-JOHNSON IL-PERRY IL-PERRY MO-RIPLEY MO-
SALINE IL-UNION IL-WAYNE IL-WAYNE MO-WILLIAMSON IL-
408 PM CDT FRI AUG 26 2005
...SEVERE THUNDERSTORM WATCH NUMBER 747 HAS BEEN CANCELLED FOR MUCH
OF SOUTHERN ILLINOIS AND PARTS OF SOUTHEAST MISSOURI...
THE NATIONAL WEATHER SERVICE HAS CANCELLED THE SEVERE THUNDERSTORM
WATCH FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST MISSOURI...
CARTER...RIPLEY...WAYNE...PERRY...BOLLINGER...AND CAPE
GIRARDEAU.
IN SOUTHERN ILLINOIS...
PERRY...JEFFERSON...WAYNE...FRANKLIN...HAMILTON...JACKSON...
WILLIAMSON...SALINE...UNION...AND JOHNSON.
SOME CITIES NO LONGER IN THE WATCH INCLUDE MARION...CARBONDALE...
MOUNT VERNON...HARRISBURG...AND CAPE GIRARDEAU.
STRONG TO SEVERE THUNDERSTORMS HAVE MOVED SOUTH AND EAST OF THE
CANCELLED COUNTIES.
YORK
Thunderstorm Wind, Livingston
- When
- August 26, 3:30 PM CST
- Where
- Livingston County, Burna
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.250, -88.367
Two trees about a foot in diameter were blown down along U.S. Highway 60.
Thunderstorm Wind, Calloway
- When
- August 26, 4:55 PM CST
- Where
- Calloway County, 3 mi NW of Murray
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $50,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.650, -88.350
The most concentrated damage was along and a couple miles either side of Highway 121, where trees were blown down onto houses and power lines. Some houses received shingle and vinyl damage. Debris and tree limbs were blown across Highway 121. The section of Highway 121 most affected was between the community of Stella and Highway 783. As far north as the Kirksey area, some tree and power line damage occurred. One uprooted tree was blown about 25 feet onto a roadway. A field of corn and beans was layed down. Along U.S. Highway 641 several miles north of Murray, several trees were blown down.
Thunderstorm Wind, Graves
- When
- August 26, 5:00 PM CST
- Where
- Graves County, 5 mi S of Mayfield
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $35,000
- Reported by
- NEWSPAPER
- Coordinates
- 36.667, -88.633
Numerous large trees were blown down. At one residence, the roof was blown off the front porch, and a tree landed on the house. The roof was heavily damaged, and vinyl siding was punctured. Other homes, pools, and vehicles were damaged by falling trees and limbs.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Florida, August 26, 2005$5.0 million · F2 · 1 event
- Hurricane in Florida, August 26 to 27, 2005$6.9 million · 3 events
- Flash Flood in Indiana, August 26, 2005$500,000 · 1 event
- Flash Flooding and Heavy Rain in Kentucky, August 26, 2005$350,000 · 3 events
- Flood in Kansas, August 26 to 29, 2005$200,000 · 1 event
- Flash Flooding in Kansas, August 26, 2005$140,000 · 2 events
- Hail and Damaging Winds in Texas, August 26 to 27, 2005$48,000 · 1.75 in hail · 14 events
- Hail and Damaging Winds in Missouri, August 26, 2005$55,000 · 1 in hail · 7 events
- Hail and Damaging Winds in Oklahoma, August 26, 2005$30,000 · 70 kt wind · 6 events
- Damaging Wind in Missouri, August 26, 2005$20,000 · 55 kt wind · 1 event
- Hail and Damaging Winds in Tennessee, August 26, 2005$15,000 · 60 kt wind · 5 events
- Damaging Winds in Illinois, August 26, 2005$15,000 · 52 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5469271, 5469272, 5469273.